Alert archive / Florida / Wind Advisories in 2008
Wind Advisory 6, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Oct 23, 2008, 9:54 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 9:54 AM EDT (13:54 UTC)
- Expired
- Oct 23, 2008, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 231354 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 954 AM EDT THU OCT 23 2008 FLZ168-172-173-240000- /O.NEW.KMFL.WI.Y.0006.081023T1354Z-081024T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...JUPITER...WEST PALM BEACH... BOCA RATON...POMPANO BEACH...FORT LAUDERDALE... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY... HOMESTEAD BAYFRONT PARK 954 AM EDT THU OCT 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND ADVISORY FOR THE EAST COASTAL AREAS OF SOUTH FLORIDA...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A TIGHT PRESSURE GRADIENT BETWEEN THE HIGH OVER THE MID ATLANTIC STATES AND LOW PRESSURE OVER THE SOUTHEAST GULF OF MEXICO WILL ALLOW FOR WINDS OF 25 MPH WITH GUSTS UP TO 30 MPH TO OCCUR OVER THE EAST COASTAL AREAS OF SOUTH FLORIDA TODAY. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED FOR THE EAST COASTAL AREAS OF SOUTH FLORIDA UNTIL 8 PM EDT THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BAXTER
1 follow-up statement
000 WWUS72 KMFL 240004 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 804 PM EDT THU OCT 23 2008 ...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... FLZ168-172-173-240115- /O.EXP.KMFL.WI.Y.0006.000000T0000Z-081024T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...JUPITER...WEST PALM BEACH... BOCA RATON...POMPANO BEACH...FORT LAUDERDALE... FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...AVENTURA... MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...CUTLER BAY... HOMESTEAD BAYFRONT PARK 804 PM EDT THU OCT 23 2008 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 8 PM EDT THIS EVENING... LATEST SURFACE OBSERVATIONS ALONG THE COASTAL SECTIONS OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES INDICATE THAT THE SUSTAINED WINDS HAVE DIMINISHED TO BELOW 25 MPH. THEREFORE, THE WIND ADVISORY THAT WAS IN EFFECT FOR THOSE AREAS HAS BEEN ALLOWED TO EXPIRE. NEVERTHELESS...BREEZY TO WINDY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS EASTERN PORTIONS OF MAINLAND SOUTH FLORIDA TONIGHT WITH WIND SPEEDS RANGING FROM 15 TO 20 MPH WITH HIGHER GUSTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Oct 23, 7:00 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 23, 7:00 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
700 AM EDT THU OCT 23 2008
.AVIATION...EAST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA
THIS MORNING...AND WILL PREVAIL AT 15-20 KT WITH GUSTS OF AROUND 25
KT THROUGH AT LEAST THIS EVENING. SKIES WILL PREVAIL AT SCT025
OVC040. RADAR TRENDS AT THIS WRITING SHOW JUST SPOTTY SHOWERS AROUND
WITH NO DEFINITIVE AREAS TO TIME. WE HAVE HIGH POPS TODAY...AND SO
STRUGGLED WITH WHAT TO DO IN TERMS OF POTENTIAL MVFR/IFR CONDITIONS
TODAY/TONIGHT. SINCE THIS IS IMPOSSIBLE TO TIME...DECIDED TO LEAVE
MVFR/IFR CONDITIONS OUT OF THE TAFS AND WE WILL AMEND BASED ON WX
TRENDS. WOULD RATHER DO THIS THAN BLANKET THE WHOLE DAY/NIGHT WITH
BAD CONDITIONS...WHEN IN ALL LIKELIHOOD THOSE CONDITIONS WOULD NOT
PREVAIL FOR LONG DURATION. ALSO...BELIEVE STORM CHANCE IS LOW ENOUGH
TO PRECLUDE MENTION IN THE TAFS AT THIS TIME. /DG
&&
.DISCUSSION...
THE LOW LEVEL FLOW CONTINUES TO BRING BOUNDARY LAYER MOISTURE
ACROSS THE FLORIDA PENINSULA AND ADJACENT WATERS. THE
SOUTHEASTERLY LOW LEVEL FLOW IS IN RESPONSE TO A SURFACE LOW
DEVELOPING OVER THE CENTRAL GULF...WITH A VIGOROUS UPPER LEVEL LOW
DEVELOPING OVER THE CENTRAL PART OF THE COUNTRY AND ITS OUTER EDGE
IS DIGGING INTO THE NORTHERN GULF. THE LOW IN THE CENTRAL GULF IS
FORECAST TO DRIFT TO THE NORTHEAST ACROSS THE GULF OVER THE NEXT
SEVERAL DAYS...WITH THE LOW LEVEL SOUTHEASTERLY FLOW OVER THE
REGION CONTINUING TO BRING COPIOUS MOISTURE ACROSS THE FLORIDA
PENINSULA THROUGH AT LEAST FRIDAY WITH A RIDGE BUILDING BEHIND THE
LOW OVER THE WEEKEND...WITH DRIER AIR TRYING TO MOVE SOUTH BACK
ACROSS THE SOUTH FLORIDA PENINSULA LATE SUNDAY INTO MONDAY.
FOR TODAY THROUGH FRIDAY...MOSTLY CLOUDY CONDITIONS WILL HELP TO
MINIMIZE THE DAY TIME HEATING FROM INITIATING CONVECTION...BUT LOW
LEVEL CONVERGENCE AND OVER RUNNING ALONG THE WARM FRONT BOUNDARY
WILL PROVIDE THE MECHANISMS FOR SYNOPTIC SCALE LIFT AND POTENTIAL
FOR RAIN AND ISOLATED THUNDERSTORMS. PWATS ARE EXPECTED TO REMAIN
ABOVE TWO INCHES THROUGH AT LEAST FRIDAY WITH THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL. IN ADDITION...THE LOW LEVEL WIND AND SHEAR
PROFILE ARE FORECAST TO BECOME FAVORABLE FOR THE POSSIBILITY OF
ISOLATED TORNADOES AND WATERSPOUTS TODAY THROUGH FRIDAY. MUCH OF
THIS POTENTIAL WILL DEPEND ON THE EVOLUTION OF THE LOW IN THE
CENTRAL GULF AND HOW IT AFFECTS THE PRESSURE GRADIENT ACROSS THE
FLORIDA PENINSULA.
&&
.MARINE...
AS THE PRESSURE GRADIENT CONTINUES TO BUILD OVER THE FLORIDA
PENINSULA AND ADJACENT WATERS...WINDS ARE EXPECTED TO BUILD TO THE
20 TO 25 KNOT RANGE OVER THE OFF SHORE ATLANTIC WATERS BY THIS
AFTERNOON AND JUST OVER 20 KNOTS OVER THE OFF SHORE GULF WATERS.
THIS IS EXPECTED TO CONTINUE THROUGH TONIGHT AND WINDS ARE
FORECAST TO SLOWLY DIMINISH ON FRIDAY. GULF STREAM SEAS ARE
EXPECTED TO NEAR 7 TO 8 FEET TODAY THROUGH TONIGHT AND STARTING TO
DIMINISH ON LATER ON FRIDAY.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 75 84 74 / 80 80 70 50
FORT LAUDERDALE 80 75 83 76 / 80 70 60 50
MIAMI 81 76 83 76 / 80 70 60 50
NAPLES 82 70 83 74 / 80 70 60 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ630.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR GMZ676.
&&
LONG TERM...60/BD
SHORT TERM/AVIATION...57/DGHazardous weather outlook, Oct 23, 9:45 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT THU OCT 23 2008 FLZ063-066>075-168-172>174-240000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 945 AM EDT THU OCT 23 2008 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS OF 20 TO 25 MPH AND GUSTY ACROSS THE ATLANTIC WATERS WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES TODAY AND TONIGHT. STRONG RIP CURRENTS ARE LIKELY, SO SWIMMING IS STRONGLY DISCOURAGED. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY AND TONIGHT. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS ALL OF THE LOCAL WATERS THROUGH TONIGHT. WIND: LOW LEVEL WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THIS COULD ALLOW SOME OF THE SHOWERS AND STORMS TO PRODUCE GUSTY WINDS OF 35 TO 40 KNOTS OVER THE MARINE AREAS AND TO 40 MPH OVER THE LAND AREAS. FLOODING: LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCAL AMOUNTS TO FOUR INCHES IS POSSIBLE LATER TODAY AND TONIGHT WHICH COULD LEAD TO MINOR STREET FLOODING OR FLOODING OF LOW LYING AREAS. WAVES: SEAS OF 7 TO 8 FEET ARE EXPECTED OVER THE ATLANTIC WATERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE ATLANTIC BEACHES ON FRIDAY, ESPECIALLY EARLY. A RISK FOR THUNDERSTORMS WILL CONTINUE FRIDAY AND SATURDAY WITH LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL BEING THE MAIN IMPACTS. GULF STREAM SEAS WILL DECREASE TO BELOW 6 FEET SATURDAY MORNING AND REBUILD TO AROUND 7 FEET MONDAY THROUGH WEDNESDAY DUE TO NORTH WINDS EXPECTED BEHIND A COLD FRONT WHICH IS FORECAST TO MOVE ACROSS THE AREA LATER ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 8:05 PM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.